Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 28, NWS Midland/Odessa, TX

November 14, 200819 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Nov 14, 2008, 10:00 AM CST for 19 counties in Texas; Eddy County, Lea County, New Mexico. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2008, 10:00 AM CST (16:00 UTC)
Expired
Nov 14, 2008, 5:00 PM CST
In force
7 hr
Issued by
NWS Midland/Odessa, TX
All 21 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3023 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 141600
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1000 AM CST FRI NOV 14 2008

...HIGH WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TONIGHT...

...WIND ADVISORY IN EFFECT UNTIL 2 PM MST OR 3 PM CST FOR THE
PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS...

.A COLD FRONT OVER THE PERMIAN BASIN WILL PLUNGE SOUTH TOWARD
THE RIO GRANDE RIVER THIS AFTERNOON. AS THE PRESSURE GRADIENT
BUILDS...GUSTY NORTHEAST WINDS ARE EXPECTED BEHIND THE FRONT.
WHEN THIS FRONT IS CHANNELED THROUGH THE GUADALUPE PASS... HIGH
WINDS SHOULD DEVELOP.

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-082-
142100-
/O.NEW.KMAF.WI.Y.0028.081114T1600Z-081114T2100Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON...SANDERSON
1000 AM CST FRI NOV 14 2008 /900 AM MST FRI NOV 14 2008/

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS
AFTERNOON. 

NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED
THROUGH MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ258-142100-
/O.CON.KMAF.HW.A.0041.081115T0000Z-081115T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
900 AM MST FRI NOV 14 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH LATE TONIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH LATE TONIGHT. 

NORTHEAST WINDS OF AT LEAST 40 MPH... WITH GUST TO 60 MPH WILL BE
POSSIBLE TONIGHT THROUGH THE GUADALUPE PASS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS... AND TRACTOR
TRAILERS.

&&

$$
2 follow-up statements
000 
WWUS74 KMAF 142019
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CST FRI NOV 14 2008

...STRONG WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TONIGHT...

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST OR 5 PM CST FOR THE
PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS...

.A COLD FRONT ALONG THE RIO GRANDE RIVER WILL PLUNGE SOUTH 
INTO MEXICO BY LATE THIS AFTERNOON. AS THE PRESSURE GRADIENT
BUILDS...GUSTY NORTHEAST WINDS ARE EXPECTED BEHIND THE FRONT
THROUGH THE AFTERNOON ACROSS THE PERMIAN BASIN AND SOUTHEAST
NEW MEXICO PLAINS. THROUGH GUADALUPE PASS THE AIR WILL BE
CHANNELED THROUGH TONIGHT AND HIGH WINDS SHOULD DEVELOP.

TXZ258-142300-
/O.UPG.KMAF.HW.A.0041.081115T0000Z-081115T1200Z/
/O.NEW.KMAF.HW.W.0054.081114T2200Z-081115T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
119 PM MST FRI NOV 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR
TONIGHT THROUGH THE GUADALUPE PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-082-
142300-
/O.EXT.KMAF.WI.Y.0028.000000T0000Z-081114T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON...SANDERSON
219 PM CST FRI NOV 14 2008 /119 PM MST FRI NOV 14 2008/

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON. 

NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS OVER 40 MPH
CAN BE EXPECTED THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KMAF 142301
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 PM CST FRI NOV 14 2008

...STRONG WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TONIGHT...

.A COLD FRONT ALONG THE RIO GRANDE RIVER WILL CONTINUE TO PLUNGE
SOUTH INTO MEXICO THROUGH THIS EVENING. AS HIGH PRESSURE BUILDS
BEHIND THE COLD FRONT...STRONG NORTHEAST WINDS WILL BE CHANNELED
THROUGH GUADALUPE PASS TONIGHT. 

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-082-
150015-
/O.EXP.KMAF.WI.Y.0028.000000T0000Z-081114T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON...SANDERSON
501 PM CST FRI NOV 14 2008 /401 PM MST FRI NOV 14 2008/

...WIND ADVISORY WILL EXPIRE AT 5 PM CST /4 PM MST/ THIS
AFTERNOON...

NORTHEAST WINDS WILL REMAIN GUSTY FOR A FEW MORE HOURS...
HOWEVER A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED THIS
EVENING...ESPECIALLY AFTER SUNSET.

&&

$$

TXZ258-151015-
/O.CON.KMAF.HW.W.0054.000000T0000Z-081115T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
401 PM MST FRI NOV 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...

NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL OCCUR
TONIGHT THROUGH THE GUADALUPE PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:33 AM CST, 27 minutes earlier.

Area forecast discussion, Nov 14, 9:33 AM CST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
933 AM CST FRI NOV 14 2008

.UPDATE...
WILL ISSUE A WIND ADVISORY THROUGH 21Z FOR THE PERMIAN BASIN
AND SOUTHEAST NEW MEXICO PLAINS.

&&

.DISCUSSION...
STRONG COLD FRONT CURRENTLY MAKING ITS WAY THROUGH THE PERMIAN
BASIN WITH 4 TO 6 MILLIBAR PRESSURE PRESSURE RISES IN THE LAST
3 HOURS (15Z). CURRENT KLBB AND KMAF VAD WIND PROFILE INDICATING
35 TO 45 KNOTS OFF THE DECK WHICH SHOULD TRANSLATE TOWARD THE
SURFACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              64  30  55  30  /   0   0   0   0
CARLSBAD NM                67  29  55  27  /   0   0   0   0
DRYDEN TX                  72  37  59  34  /   0   0   0   0
FORT STOCKTON TX           66  35  57  33  /   0   0   0   0
GUADALUPE PASS TX          65  32  49  33  /   0   0   0   0
HOBBS NM                   60  28  55  26  /   0   0   0   0
MARFA TX                   67  25  52  20  /   0   0   0   0
MIDLAND INTL AIRPORT TX    65  30  55  29  /   0   0   0   0
ODESSA TX                  65  30  55  29  /   0   0   0   0
WINK TX                    67  29  57  28  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 2 PM MST THIS AFTERNOON FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
     LEA COUNTY...SOUTHERN LEA COUNTY.

TX...WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
     GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...
     MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     HIGH WIND WATCH FROM 5 PM MST THIS AFTERNOON THROUGH LATE
     TONIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

12
Hazardous weather outlook, Nov 14, 4:20 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
420 AM CST FRI NOV 14 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
420 AM CST FRI NOV 14 2008 /320 AM MST FRI NOV 14 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HIGH WINDS ARE POSSIBLE THROUGH THE GUADALUPE PASS TONIGHT.
NORTHEAST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE.
PERSONS TRAVELING ON U.S. 62/180 TONIGHT SHOULD BE PREPARED TO
ENCOUNTER THESE HIGH WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 2:19 PM CSTHigh Wind WarningMAF14 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.